Alert archive / Oregon / Small Craft Advisories in 2021
Small Craft Advisory 106, NWS Medford, OR
NWS Medford, OR issued this small craft advisory at Oct 18, 2021, 2:29 AM PDT. It took effect at Oct 19, 2021, 3:00 AM PDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Oct 18, 2021, 2:29 AM PDT (09:29 UTC)
- In effect from
- Oct 19, 2021, 3:00 AM PDT
- Expired
- Oct 19, 2021, 5:00 PM PDT
- In force
- 14 hr
- Issued by
- NWS Medford, OR
The text
As transmitted.
560 WHUS76 KMFR 180929 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 229 AM PDT Mon Oct 18 2021 PZZ370-376-182230- /O.UPG.KMFR.GL.A.0026.211019T1200Z-211020T1200Z/ /O.NEW.KMFR.GL.W.0035.211019T1800Z-211020T1200Z/ /O.NEW.KMFR.SC.Y.0106.211019T1000Z-211019T1800Z/ Waters from Florence to Cape Blanco OR from 10 to 60 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 229 AM PDT Mon Oct 18 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 11 AM PDT TUESDAY... ...GALE WARNING IN EFFECT FROM 11 AM TUESDAY TO 5 AM PDT WEDNESDAY... * WHAT...South winds 15 to 25 kt with gusts to 35 kt increasing to gales 35 to 45 kt with gusts up to 55 kt. Steep seas 6 to 10 feet building to and becoming very steep 18 to 23 ft. * WHERE...All areas. * WHEN...For the Small Craft Advisory, from 3 AM to 11 AM PDT Tuesday. For the Gale Warning, from 11 AM Tuesday to 5 AM PDT Wednesday. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ350-356-182230- /O.UPG.KMFR.GL.A.0026.211019T1200Z-211020T1200Z/ /O.NEW.KMFR.GL.W.0035.211020T0000Z-211020T1200Z/ /O.NEW.KMFR.SC.Y.0106.211019T1800Z-211020T0000Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- 229 AM PDT Mon Oct 18 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM TO 5 PM PDT TUESDAY... ...GALE WARNING IN EFFECT FROM 5 PM TUESDAY TO 5 AM PDT WEDNESDAY... * WHAT...South winds 15 to 25 kt with gusts up to 30 kt increasing to 25 to 35 kt with gusts up to 45 kt. Steep seas 6 to 9 feet building to and becoming very steep 10 to 16 ft. * WHERE...All areas. * WHEN...For the Small Craft Advisory, from 11 AM to 5 PM PDT Tuesday. For the Gale Warning, from 5 PM Tuesday to 5 AM PDT Wednesday. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ Visit us at https://www.weather.gov/Medford
3 follow-up statements
897 WHUS76 KMFR 182151 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 251 PM PDT Mon Oct 18 2021 PZZ350-356-191100- /O.CON.KMFR.SC.Y.0106.211019T1800Z-211020T0000Z/ /O.CON.KMFR.GL.W.0035.211020T0000Z-211020T1200Z/ /O.NEW.KMFR.SC.Y.0107.211020T1200Z-211021T1200Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- 251 PM PDT Mon Oct 18 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 5 PM PDT TUESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 5 PM TUESDAY TO 5 AM PDT WEDNESDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM WEDNESDAY TO 5 AM PDT THURSDAY... * WHAT...South winds 15 to 25 kt with gusts up to 30 kt increasing to 25 to 35 kt with gusts up to 45 kt. Steep seas 6 to 9 feet building to and becoming very steep 10 to 16 ft. Steep and chaotic seas 10 to 12 feet at 12 seconds persist into Wednesday. * WHERE...All the waters between Florence and Pt. St. George within 10 nm from shore. * WHEN...For the Gale Warning, from 5 PM Tuesday to 5 AM PDT Wednesday. For the Small Craft Advisory, from 11 AM to 5 PM PDT Tuesday. For the Small Craft Advisory, from 5 AM Wednesday to 5 AM PDT Thursday. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ370-376-191100- /O.CON.KMFR.SC.Y.0106.211019T1000Z-211019T1800Z/ /O.CON.KMFR.GL.W.0035.211019T1800Z-211020T1200Z/ /O.NEW.KMFR.SC.Y.0107.211020T1200Z-211021T1200Z/ Waters from Florence to Cape Blanco OR from 10 to 60 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 251 PM PDT Mon Oct 18 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 11 AM PDT TUESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 11 AM TUESDAY TO 5 AM PDT WEDNESDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM WEDNESDAY TO 5 AM PDT THURSDAY... * WHAT...South winds 15 to 25 kt with gusts to 35 kt increasing to gales 35 to 45 kt with gusts up to 55 kt. Steep seas 6 to 10 feet building to and becoming very steep 15 to 23 ft. Steep and chaotic seas 10 to 12 feet at 12 seconds persist into Wednesday. * WHERE...All the waters between Florence and Pt. St. George and beyond 10 nm from shore. * WHEN...For the Gale Warning, from 11 AM Tuesday to 5 AM PDT Wednesday. For the Small Craft Advisory, from 3 AM to 11 AM PDT Tuesday. For the Small Craft Advisory, from 5 AM Wednesday to 5 AM PDT Thursday. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ Visit us at https://www.weather.gov/Medford
342 WHUS76 KMFR 190929 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 229 AM PDT Tue Oct 19 2021 PZZ350-356-192230- /O.CON.KMFR.SC.Y.0106.211019T1800Z-211020T0000Z/ /O.CON.KMFR.GL.W.0035.211020T0000Z-211020T1200Z/ /O.CON.KMFR.SC.Y.0107.211020T1200Z-211021T1200Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- 229 AM PDT Tue Oct 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM PDT THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT WEDNESDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM WEDNESDAY TO 5 AM PDT THURSDAY... * WHAT...South winds 15 to 25 kt with gusts up to 30 kt increasing to 25 to 35 kt with gusts up to 45 kt. Steep seas 6 to 9 feet building to and becoming very steep 10 to 16 ft. Steep and chaotic seas 10 to 12 feet at 12 seconds persist Wednesday. * WHERE...All the waters between Florence and Pt. St. George within 10 nm from shore. * WHEN...For the Gale Warning, from 5 PM Tuesday to 5 AM PDT Wednesday. For the Small Craft Advisory, from 11 AM to 5 PM PDT Tuesday. For the Small Craft Advisory, from 5 AM Wednesday to 5 AM PDT Thursday. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ370-376-192230- /O.CON.KMFR.SC.Y.0106.211019T1000Z-211019T1800Z/ /O.CON.KMFR.GL.W.0035.211019T1800Z-211020T1200Z/ /O.CON.KMFR.SC.Y.0107.211020T1200Z-211021T1200Z/ Waters from Florence to Cape Blanco OR from 10 to 60 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 229 AM PDT Tue Oct 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... ...GALE WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 AM PDT WEDNESDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM WEDNESDAY TO 5 AM PDT THURSDAY... * WHAT...South winds 15 to 25 kt with gusts to 35 kt increasing to gales 35 to 45 kt with gusts up to 55 kt. Steep seas 6 to 10 feet building to and becoming very steep 15 to 23 ft. Steep and chaotic seas 10 to 14 feet at 12 seconds persist Wednesday. * WHERE...All the waters between Florence and Pt. St. George and beyond 10 nm from shore. * WHEN...For the Gale Warning, from 11 AM Tuesday to 5 AM PDT Wednesday. For the Small Craft Advisory, from 3 AM to 11 AM PDT Tuesday. For the Small Craft Advisory, from 5 AM Wednesday to 5 AM PDT Thursday. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ Visit us at https://www.weather.gov/Medford
679 WHUS76 KMFR 192200 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 300 PM PDT Tue Oct 19 2021 PZZ350-356-201100- /O.CON.KMFR.SC.Y.0106.000000T0000Z-211020T0000Z/ /O.CON.KMFR.GL.W.0035.211020T0000Z-211020T1200Z/ /O.CON.KMFR.SC.Y.0107.211020T1200Z-211021T1200Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- 300 PM PDT Tue Oct 19 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM WEDNESDAY TO 5 AM PDT THURSDAY... * WHAT...South winds 20 to 30 kt with gusts up to 45 kt and seas 9 to 14 ft at 14 seconds expected. For the Small Craft Advisory Thursday, south winds 15 to 25 kt with gusts up to 35 kt and chaotic seas 9 to 14 ft at 13 seconds expected. * WHERE...All areas within 10 nm from shore between Florence and Pt. St. George. * WHEN...For the Gale Warning, until 5 AM PDT Wednesday. For the Small Craft Advisory, from 5 AM Wednesday to 5 AM PDT Thursday. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ370-376-201100- /O.CON.KMFR.GL.W.0035.000000T0000Z-211020T1200Z/ /O.CON.KMFR.SC.Y.0107.211020T1200Z-211021T1200Z/ Waters from Florence to Cape Blanco OR from 10 to 60 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 300 PM PDT Tue Oct 19 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM WEDNESDAY TO 5 AM PDT THURSDAY... * WHAT...For the Gale Warning, south winds 30 to 40 kt with gusts up to 50 kt and seas 13 to 18 ft at 14 seconds. For the Small Craft Advisory, south winds 25 to 35 kt with gusts up to 40 kt and seas 11 to 15 ft at 13 seconds expected. * WHERE...All areas beyond 10 nm from shore and between Florence and Pt. St. George. * WHEN...For the Gale Warning, until 5 AM PDT Wednesday. For the Small Craft Advisory, from 5 AM Wednesday to 5 AM PDT Thursday. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ Visit us at https://www.weather.gov/Medford
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this small craft advisory went out at Oct 17, 8:36 PM PDT, 5 hours 53 minutes earlier.
Area forecast discussion, Oct 17, 8:36 PM PDT, 5 hours 53 minutes before
Area Forecast Discussion
National Weather Service Medford OR
836 PM PDT Sun Oct 17 2021
.UPDATE...As the front moved onshore this evening, the southern
portions of the upper level trough, located along the coast
between Brookings and Cape Mendocino, has split and closed off.
This action has completely restructured the current system,
evidenced by the broad cyclonic swirl seen in both radar returns
and satellite imagery over the forecast area this evening.
Several updates were made to the forecast this evening to account
for this development, with an overall result of less
precipitation amounts for most areas. There is also the potential
for showers to linger a bit longer into Monday than originally
thought, as the closed low develops a deformation zone over the
forecast area as it slowly digs off to the southeast tomorrow
morning.
Despite these changes, the Winter Weather Advisories over the
higher terrain remain in place, and the snow amounts still appear
to be impactful due to the early season nature of the event. For
more information on the rest of the rather wet forecast, see the
previous discussion below. -BPN
&&
.AVIATION...18/00Z TAFs...A cold front will move across the area
tonight with rain and snow changing to light showers. The freezing
level will be around 6000 ft MSL. This will result in a mix of
mainly MVFR and VFR conditions with widespread mountain obscuration.
Showers diminish during Monday morning with ceilings gradually
lifting and thinning through the day. -DW
&&
.MARINE...Updated 800 PM PDT Sunday, 17 October 2021...Moderate
northwest swell behind a cold front will build into Monday afternoon.
A peak of 9 ft at 12 seconds is expected, just shy of Small Craft
Advisory criteria. Seas diminish Monday night, but southerly winds
will increase early Tuesday ahead of a much stronger front. It will
likely bring gales and hazardous seas to the waters Tuesday
afternoon through Tuesday night with strongest winds and a potential
for storm force gusts beyond 5 nm from shore. Seas are forecast to
peak at around 20 to 23 ft on Tuesday night.
The pattern will remain active through the week. Additional strong
fronts will move across the waters around Thursday into Thursday
night, and also during the weekend. -DW
&&
.PREV DISCUSSION... /Issued 254 PM PDT Sun Oct 17 2021/
DISCUSSION...Today represents a transition day as we head into a very
active weather pattern. Rain has arrived at the coast, but it
will take some time to reach inland areas, pushing into the
Cascade foothills by about 5pm. Gusty winds are being observed
from the Shasta Valley eastward to most areas east of the
Cascades, with gusts to around 45 mph so far. Winds will increase
in Southwestern Oregon as well, peaking mid to late afternoon as
the front arrives. Peak gusts will be in the 30's (mph), so it
will be significant.
This evening snow levels will drop to 5000 feet and eventually
bottom out around 4000 feet Monday morning. Latest projections
suggest mountain pass road temperatures will cool sufficiently to
reach freezing tonight, and thus we expect some impacts to roadways
generally above 5000 feet. The trajectory of this front will likely
impact areas from Crater Lake southward more than areas farther to
the north like Willamette Pass. Because of the early season nature
of this event, even though snow totals will mostly be 1 to 4 inches,
we've issued a Winter Weather Advisory for the Cascades and
Siskiyous. We've also expanded our already-issued Advisory for Cedar
Pass in CA northward to the Warner Mountain Summit on Highway 140.
A break in the weather is expected Monday afternoon through Tuesday
as an offshore low deepens and approaches the coast. Additional Wind
Advisories will likely need to be considered as south to north
Medford to Redding pressure gradients peak in the 7-8 mb range.
We've increased the wind forecast for favorable south wind locations
based on this and the latest MOS guidance. When rain arrives with
this front late Tuesday, moisture will be plentiful, with moderate
Integrated Vapor Transport (IVT) values, indicating abundant
moisture being pushed into Southern Oregon and Northern California.
Because of the southerly flow with this system, heaviest
precipitation amounts will be at the coast and in Northern
California. Snow levels Tuesday will bump up to 6000 feet+, courtesy
of this southerly flow. Showers will continue on Wednesday behind
this front, and Thursday should be another breezy to windy but
mainly dry day. The next in the series of fronts is attached to a
very deep parent low with central pressure of about 955mb per a
GFS/EC blend. This will likely bring another round (3rd so far if
you're counting) of wind hazards for portions of the forecast area.
IVT values with this front will likely be in the moderate category
again, but precipitation with this front will likely be more
widespread than the previous. Snow levels will jump to about 9000
feet ahead of this front and then lower to 5500 feet behind it. Yet
another front will likely arrive Saturday.
We've been considering precipitation impacts from this series of
storms (other than the upcoming mountain snowfall), and the main
potential impact will be any heavy rainfall that impacts wildfire
burn scars and potential impacts to portions of Highway 97 near the
Whiskey Creek Drainage near Mount Shasta. Right now we don't see any
rainfall rates reaching thresholds to bring flood potential, but
we'll be monitoring this. Main stem rivers and streamflow in general
are well below flood stage after the dry season, so no impacts there
are expected.
&&
CLIMATE...Based on the latest data, this October will end up with
above normal precipitation for a significant portion of the forecast
area. That will make 2 months in a row of above normal precipitation
for much of the forecast area.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Wind Advisory until 9 PM PDT this evening for ORZ029>031.
Winter Weather Advisory from midnight tonight to 9 AM PDT Monday
for ORZ031.
Winter Weather Advisory until 9 AM PDT Monday for ORZ027-028.
CA...Wind Advisory until 9 PM PDT this evening for CAZ085.
Winter Weather Advisory until 11 AM PDT Monday for CAZ085.
Pacific Coastal Waters...
Gale Watch from late Monday night through late Tuesday night for
PZZ350-356-370-376.The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 2:29 AM PDT | Gale Warning | MFR | 51 hr | |
| Oct 18, 1:17 PM PDT | High Wind Watch | MFR | Coos, Curry, Douglas | 18 hr |
| Oct 18, 1:17 PM PDT | Wind Advisory | MFR | Jackson, Klamath, Lake | 49 hr |
| Oct 18, 2:51 PM PDT | Small Craft Advisory | MFR | 30 hr |
Nearby
Small Craft Advisories in Oregon, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.